MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-120LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created by the finding of maude report number mw5157585 on (b)(6) 2024.The current complaint database has been researched for this event and there were no findings.The report was found to be written against an ias12-120lpi, 12 mm access port & palm grip obt w/bladeless optical tip device.The date of the procedure was not listed.The reporter remained anonymous.The report states, ¿while performing a robotic assisted laparoscopic right radical nephrectomy.Towards the end of the procedure, when removing laparoscopic access ports the airseal access port (ref# ias12-120lpi) broke apart inside of the patient.¿ there was no report of injury, medical intervention, or hospitalization for the patient.However, it is unknown if all fragmentation was retrieved from patient.Due to the reporter being anonymous conmed is unable to request further information.This report is being raised due to the reported injury of device fragmentation without knowledge of retrieval.
 
Event or Problem Description
This complaint was created by the finding of maude report number mw5157585 on 5sep24.The current complaint database has been researched for this event and there were no findings.The report was found to be written against an ias12-120lpi, 12 mm access port & palm grip obt w/bladeless optical tip device.The date of the procedure was not listed.The reporter remained anonymous.The report states, ¿while performing a robotic assisted laparoscopic right radical nephrectomy.Towards the end of the procedure, when removing laparoscopic access ports the airseal access port (ref# ias12-120lpi) broke apart inside of the patient.¿ there was no report of injury, medical intervention, or hospitalization for the patient.However, it is unknown if all fragmentation was retrieved from patient.Due to the reporter being anonymous conmed is unable to request further information.This report is being raised due to the reported injury of device fragmentation without knowledge of retrieval.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 76 complaints, regarding 79 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that failure to properly follow the instructions for use can lead to serious surgical consequences.Use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs- take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20277653
Report Number3007305485-2024-00140
Device Sequence Number7987401
Product Code GCJ
UDI-Device Identifier10845854045688
UDI-Public(01)10845854045688(17)261017(10)202310184
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIAS12-120LPI
Device Lot Number202310184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite